Eiden et al., Clinical Toxicology, 2013
- Titre traduit: Toxicité et décès suite à un usage récréatif de 2-pyrrolidino
- Auteurs : C. Eiden, O. Mathieu, P. Cathala, D. Debruyne, E. Baccino, P. Petit, H. Peyrière
- Revue : Clinical Toxicology
- Résumé :
- Objectif. Consumption of substituted cathinones, frequently called ‘ legal highs ’ or ‘ designer drugs ’ , is increasing in the European Union. In July 2012, the French Medicine Agency listed the substituted cathinone ’ s chemical family as narcotic and psychotropic substances, to restrict their use and distribution. We present, here, the first documented cases of recreational use of 2-pyrrolidino valerophenone (PVP)associated with death for one patient, with post-mortem toxicological analysis.
- Case reports. Two men purchased the legal high Energy-3 (NRG-3). It can be sold as laboratory reagent and is available from Internet. The oldest died of sudden cardiac arrest. The other experienced visual hallucinations and psychotic symptoms for 24 h. He also presented bilateral mydriasis, sinus tachycardia and rhabdomyolysis. He reported an occasional intranasal use of NRG-3. Analysis of the powder and blood and urine from both men revealed the presence of PVP.
- Conclusion. PVP belongs to the substituted cathinones chemical family. These cases highlight the need for emergency physicians, toxicologists and networks of toxicovigilance to control the use of these substances and their dangers, quickly identify cases of severe poisoning associated with the use of new drugs and to develop detection methods.
- Pour citer cet article :
Clinical Toxicology, November 2013, Vol. 51, No. 9 , Pages 899-903